Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pain Management

Chronic Pain After Flu Shot

03/07/2007

Question:

The day after a flu shot in my left shoulder and arm has been so painful I have trouble sleeping. I also can not sleep on that side. Now the pain moves to my chest at times. The flu shot was given in late October. In January my doctor gave me Vicodin and Nasporyb, no help. A week ago my doctor gave me Cordizone shot, still no help. What can I do?

Answer:

You need to see a Pain Medicine specialist or Neurologist. You should be examined by an expert in chronic pain. Sometimes, nerve related pain could be responsible for symptoms such as yours and there are medications and interventions that will treat it but to make a definitive diagnosis you need to see a specialist and that would guide the treatment.

For more information:

Go to the Pain Management health topic, where you can:

Response by:

Salim M Hayek, MD, PhD Salim M Hayek, MD, PhD
Associate Professor of Anesthesiology & Perioperative Medicine
School of Medicine
Case Western Reserve University